Sunday, October 07, 2007

Life In The Fast Lane...

Had my last dose of 5 IV Solumedrol's on Saturday at 2:00PM...my tank is gased up and I am revving wildly down the lane! The effects of steroids are taking their toll on me...

Oddly, I awoke on Friday feeling about the worst I had felt in the past month...my RLS (restless leg syndrome) had kicked up to an all-time new notch with a deep calf pain in my left leg...I also had a worsening return of the vibrating shoulder syndrome as well as severe agitation WITH fatigue. I was beginning to think something was going horribly wrong. So I began emailing Dr. She Who Will Not Be Named for consult, only to discover she has ONCE AGAIN left town for ten days! (Why, God, why does she do this to me when I'm in the throws of relapses? I swear it's a conspiracy.)


But, she has promptly emailed me back from her SIXTH MARATHON race in Chicago this weekend (if I only had HER energy at her age!) and we have settled on maximizing the dose of my latest addition, Mirapex, for the RLS. What is also important to note here (and maybe just a tad bit TMI), I ALSO started a menstrual period yesterday! WOOT?!?! Haven't had one of those since April when Novantrone threw me into premature menopause (a common side effect of the chemo)! So, I imagine the shifting "hairmones" have also been playing a significant role in my recovery or lack there of.


Anyway, Saturday turned out to be a bit better symptom-wise as I am adjusting to the PMS/MS syndrome again...but...I still feel like *effing* crap unfortunately. My grandiose plan to return to work tomorrow was discussed and taken off the table as my cognitive functioning is nil with this severe agitation going on...not to mention, I am STILL having gait difficulties due to the leg issues.


And that, my friends, is the MS report for today. Discouraging on my end of things right now. I have started a new book (when I can sit and concentrate on reading for 15 minutes at a time) called, "Into The Wild"...it's a very short read for my extremely short attention span! I also managed to get my symptoms journal and MedicAlert Key updated today and begin soaking some beans to make my world famous Ham & Bean Soup tomorrow...chopping up little vegetables seems to be something productive and easy for me to focus on right now, so I thought, "Why not cook something?"


I wish I had something more exciting or at the very least interesting to report, but I don't. I'm basically just trying to hold my own right now and not become too discouraged with my slow recovery from this relapse...and...it AIN'T easy! LOL I start the Prednisone taper tomorrow, so I'm hoping for an improvement in my cognitive functioning, but I'm also not holding my breath.


In the meantime, I suggest you peruse some of the great MS Blog reads listed on my left side bar over there...there ARE some folks out there with things far more interesting to say than I right now!...

10 comments:

Anne said...

Solu Medrol sucks....I get absolutely NO sleep while on it, and very little sleep on the prednisone taper.

RLS - I take Requip; it comes in 4 different strengths and this past weekend was a humdinger for me with the RLS. The most I will take of Requip is 1mg. My dose is 0.25 q8hrs, but can increase up to 1mg as needed for flares (that's 4 of the 0.25!) And boy did I need it this weekend.

I tried the Mirapex about 3 years ago - doc gave me a sample kit and it did absolutely nothing for my RLS. I did however drop off to sleep at inopportune times and I didn't like that so I switched to Requip, which I love.

If the Mirapex doesn't seem to be working for you, maybe ask doc to order some Requip. It takes a good two weeks to build up in your blood and as long as you take it each day, it works great.

I too resort to cooking/baking - after all I am wide awake from the Solu Medrol!!

Hope you feel better soon,
Anne
http://disablednotdead-anne.blogspot.com

Miss Chris said...

I had an incredibly thorough hormone check last year and my suspicions were completely confirmed. It's pre-menopause for me! That started at age 38 or 39. I know it's early but I wish I just hurry up and be done with it but my doctor said it could take 10 years. Aack!

Zee said...

Hey Linda - sorry you're having such a crappy time with the MS symptoms and the nasty steroids. ARGH... so frustrating!! (And to top that off, the weather out here in the Pac NW sucks hairy donkey balls...)

Will say a prayer for ya that things start to improve! (And I'm not much for prayin', usually, so you should feel special! :)

Maybe a ride on the S.L.U.T. will help?

Bubbie said...

That soly zoom short attention span thing is the worst. I couldn't even sit still and crochet. I couldn't keep count of the stitches and ended up with a king size bed blanket. With zooming fingers it was completed in record time too.
Soup sounds like a safe project, unless you get carried away with the amount of chopped veggies and it becomes a very large pot of stew.

BRAINCHEESE said...

ANNE:

YES, Soly DOES suck...big time. But the alternatives do, too, so...here we are stuck with it.

I took REQUIP last time the RLS kicked up and it made me too somnulent, so was switched to MIRAPEX...but glad to know it does work for you!

LD

BRAINCHEESE said...

MISS CHRIS:

Yes, to BE so "hairmonally" challenged really does SUCK big time! I thought I was through with it...over it...chemically menopausally kaput! Sigh...

LD

BRAINCHEESE said...
This comment has been removed by the author.
BRAINCHEESE said...

ZEE:

YEAH! What happened to OUR "Indian Summer"?!? We got robbed, my friend...robbed.

LD

BRAINCHEESE said...

BUBBIE:

AH...hate to admit this...well, par for the course, actually. That H&B soup DID turn into a rather large VAT to feed numerous homeless! Or at least a handful of friends anyway. LOL

LD

Sara said...

I was just starting to feel guilty about our sunny weather when I woke up this morning to POURING rain which btw has not stopped at all (well maybe 3 mins here & there) so be comforted in the fact that England & the Pac NW are par for the course weather wise (I know I know that doesn't make you feel at all better, sorry!!!!)